MAUDE Adverse Event Report: ABBOTT VASCULAR INC. EMBOSHIELD NAV6; TEMPORARY CAROTID CATHETER FOR EMBOLIC CAPTURE

ABBOTT VASCULAR INC. EMBOSHIELD NAV6; TEMPORARY CAROTID CATHETER FOR EMBOLIC CAPTURE
Model Number 22438-19
Medical Device Problem Codes Improper or Incorrect Procedure or Method (2017); Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/05/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.The additional device referenced in b5 is filed under separate medwatch report number.H6- medical device problem code 2017: incorrect removal.
 
Event or Problem Description
It was reported that the procedure was to treat a lesion in the internal carotid artery with moderate calcification and heavy tortuosity.The emboshield nav 6 embolic protection system was prepared per instructions for use (ifu) and deployed in the target lesion.A buddy wire was put in with the nav 6 and shockwave device was used in the lesion.An acculink stent was deployed without issues.After removal of the acculink device without live fluoroscopy, x-ray was performed and the filter was noted to be missing from the barewire.The filter was noted to be lodged at the tip of the acculink delivery system outside the anatomy.The barewire was simply removed without issues and the procedure was completed.There was no adverse patient effect and there was no clinically significant delay in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
A visual inspection was performed on the returned device.The reported dislodgment of the filter was confirmed.Production record and corrective and preventative actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a query of the complaint handling database for the reported lot revealed there is no indication of a lot specific issue.Based on the reported information and observations from the returned analysis, the reported difficulties appear to be related to circumstances of the procedure.It is likely that the acculink stent system was inadvertently advanced too far on the barewire, or the barewire was inadvertently pulled causing the proximal neck of the filtration element to become lodged on the tip of the acculink, and during removal of the acculink, the nav6 filter was removed along with the acculink delivery system.The emboshield nav6 instruction for use states: ¿maintain adequate distance between the proximal end of the filtration element and the most distal tip of the interventional device¿.In this case, the difficulties encountered appear to be related to inadvertent circumstances of the procedure; therefore, an in-service letter will not be requested.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.

Brand Name
EMBOSHIELD NAV6
Common Device Name
TEMPORARY CAROTID CATHETER FOR EMBOLIC CAPTURE
Manufacturer (Section D)
ABBOTT VASCULAR INC.
3200 lakeside drive
santa clara CA 95054 2807
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 2024168
26531 ynez road
temecula CA 92591 4628
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key24201619
Report Number2024168-2026-00388
Device Sequence Number5420298
Product Code NTE
UDI-Device Identifier08717648137754
UDI-Public(01)08717648137754(17)280430(10)5051561
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K191173
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/20/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number22438-19
Device Catalogue Number22438-19
Device Lot Number5051561
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/23/2026
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/06/2026
Supplement Date Received by Manufacturer01/29/2026
Initial Report FDA Received Date01/28/2026
Supplement Report FDA Received Date02/20/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/15/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ACCULINK.
Patient SexUnknown